MAUDE Adverse Event Report: Nihon Kohden Corporation Nihon Kohden Life Scope G5 Bedside Monitoring System

Nihon Kohden Corporation Nihon Kohden Life Scope G5 Bedside Monitoring System
Model Number CU-152R
Medical Device Problem Codes Device Alarm System (1012); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported an adverse event involving unclear alarm behavior on a g5 monitor and central nurse station (cns), with inconsistent descriptions of whether the alarm was inactive, disabled, or failed to sound, and inconsistent incident dates before finally confirming (b)(6) 2026 at 9:11 am.Then the bme requested a review of (b)(6) 2026 at 8:00 am; this date has nothing to do with the incident but wants the logs investigated and they did not provide a clear reason why.The bme reported that alarms did not go off at the cns and referenced ticket (b)(4), which had been opened by a colleague but did not mention that a patient had expired until (b)(6) 2026.The bme later called back and confirmed that she did not know what alarms were expected to go off.Technical support (ts) explained to the bme that troubleshooting was limited because cns review data is retained for only 120 hours.Ts instructed them to send in the logs to be reviewed and was emailed the adverse event form and log-gathering instructions.Multiple attempts were made to obtain the adverse event form and logs, but no response has been received.Investigation summary: the customer did not respond to inquiries on this ticket, but the issue was further investigated in ticket 254003.Log review did not identify evidence of alarms being turned off.It was determined that there were ventricular fibrillation (v fib) and asystole alarms between 09:10 and 09:13 on (b)(6) 2026.In proximity to this, there was a silence operation from the cns at 09:11 and silence operations from the bsm (via remote control) at 09:14 and 09:16.The silence operations would have suppressed alarming.Log review could not confirm an event at 8:00 on (b)(6) 2026, and there is insufficient detail available to conclude abnormal device function.Nihon kohden will continue to trend and monitor.The following fields contain no information (ni), as attempts to obtain the information were made, but none were provided.A2 - a6, b6, b7.Attempt # 1: (b)(6) 2026 emailed the bme for the information in the ni list above: no reply was received.Attempt # 2: (b)(6) 2026 emailed the bme for the information in the ni list above: no reply was received.Attempt # 3: (b)(6) 2026 emailed the bme for the information in the ni list above: no reply was received.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the g5 monitor: cns-6801a, model #: pu-681ra, serial #: (b)(6), device manufacturer data:09/14/2018, unique identifier (udi) #: (b)(4), returned to nihon kohden: no.Additional information: b4 date of this report.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h6 event problem and evaluation codes.H11 additional manufacturer narrative.Corrected information: b3 date of event: corrected the date from (b)(6) 2026 to the date the event occurred (b)(6) 2026.
 
Event or Problem Description
The biomedical engineer (bme) reported an adverse event involving unclear alarm behavior on a g5 monitor and central nurse station (cns), with inconsistent descriptions of whether the alarm was inactive, disabled, or failed to sound, and inconsistent incident dates before finally confirming on (b)(6) at 9:11 am.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported an adverse event involving unclear alarm behavior on a g5 monitor and central nurse station (cns), with inconsistent descriptions of whether the alarm was inactive, disabled, or failed to sound, and inconsistent incident dates before finally confirming on (b)(6) at 9:11 am.Then the bme requested a review on (b)(6) at 8:00 am; this date has nothing to do with the incident but wants the logs investigated and they did not provide a clear reason why.The bme reported that alarms did not go off at the cns and referenced ticket (b)(4), which had been opened by a colleague but did not mention that a patient had expired.The bme later called back and confirmed that she did not know what alarms were expected to go off.Technical support (ts) explained to the bme that troubleshooting was limited because cns review data is retained for only 120 hours.Ts instructed them to send in the logs to be reviewed and was emailed the adverse event form and log-gathering instructions.Multiple attempts were made to obtain the adverse event form and logs, but no response has been received.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields contain no information (ni), as attempts to obtain the information were made, but none were provided.A2 - a6, b6, b7.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the g5 monitor: cns-6801a, model#: pu-681ra, serial#: (b)(6), device manufacturer data: 09/14/2018, unique identifier (udi)#: (b)(4), returned to nihon kohden: no.
 
Event or Problem Description
The biomedical engineer (bme) reported an adverse event involving unclear alarm behavior on a g5 monitor and central nurse station (cns), with inconsistent descriptions of whether the alarm was inactive, disabled, or failed to sound, and inconsistent incident dates before finally confirming (b)(6) 2026 at 9:11 am.

Brand Name
Nihon Kohden Life Scope G5 Bedside Monitoring System
Common Device Name
Bedside Monitor
Manufacturer (Section D)
Nihon Kohden Corporation
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
Nihon Kohden Tomioka Corporation
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key25719914
Report Number8030229-2026-06739
Device Sequence Number5094563
Product Code MHX
UDI-Device Identifier04931921002056
UDI-Public(01)04931921002056
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K203435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCU-152R
Device Catalogue NumberCU-152R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2026
Supplement Date Received by Manufacturer09/18/2026
Initial Report FDA Received Date07/06/2026
Supplement Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS.
Outcome Attributed to Adverse Event Death;
Patient SexUnknown